Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 27, 2022, 4:42 PM MDT for Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2022, 4:42 PM MDT (22:42 UTC)
- Expired
- Jun 27, 2022, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 61 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WGUS54 KEPZ 272242
FFWEPZ
NMC035-280145-
/O.NEW.KEPZ.FF.W.0021.220627T2242Z-220628T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
442 PM MDT Mon Jun 27 2022
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
Central Otero County in south central New Mexico...
* Until 745 PM MDT.
* At 442 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sacramento, Weed and Hay Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3280 10565 3286 10560 3285 10554 3283 10545
3281 10544 3279 10546 3276 10555 3276 10560
FLASH FLOOD...RADAR INDICATED
$$
LPR2 follow-up statements
898
WGUS74 KEPZ 272309
FFSEPZ
Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
509 PM MDT Mon Jun 27 2022
NMC035-280145-
/O.CON.KEPZ.FF.W.0021.000000T0000Z-220628T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Otero NM-
509 PM MDT Mon Jun 27 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT THIS
EVENING FOR CENTRAL OTERO COUNTY...
At 509 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 2.5 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Sacramento, Weed and Hay Canyon.
Be aware of possible flooding along NM521 near the Sacramento Post
Office.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3280 10565 3286 10560 3285 10554 3283 10545
3281 10544 3279 10546 3276 10555 3276 10560
FLASH FLOOD...RADAR INDICATED
$$
LPR443
WGUS74 KEPZ 280143
FFSEPZ
Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
743 PM MDT Mon Jun 27 2022
NMC035-280153-
/O.EXP.KEPZ.FF.W.0021.000000T0000Z-220628T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Otero NM-
743 PM MDT Mon Jun 27 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT THIS EVENING FOR
CENTRAL OTERO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3280 10565 3286 10560 3285 10554 3283 10545
3281 10544 3279 10546 3276 10555 3276 10560
$$
LPRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:32 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 27, 2:32 PM MDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 232 PM MDT Mon Jun 27 2022 .SYNOPSIS... It is the monsoon, and typical monsoon weather is expected for the week ahead. The days with least storm coverage are expected to be Wednesday and Thursday while next weekend will feature greater coverage and thunderstorm coverage. Highs will run at or below normal for the period as well. && .DISCUSSION... .SHORT TERM...Tonight and Tuesday... Not much happening as of now across the Borderland besides a few isolated thunderstorms, but can see a few features aloft. In the vicinity of Hudspeth county, an inverted trough emerges in water vapor imagery, helping to spark a few thunderstorms despite the locally lower moisture. Looking farther north can see the high pressure across southern NV and developing energy across CO-KS vicinity. The northerly flow from the high pressure will help to sag either a piece of this feature, or an MCV from the showers and storms across central NM, or some combination of the two, south across NM. Regardless, this energy will likely act to trigger some showers and thunderstorms into the overnight hours, specifically across area mtns and Sierra county. Areas of moderate to occasionally heavy rain will be possible as RH's will likely be ~70% from SFC to 500 mb. Rain coverage should lighten and lessen with time into the predawn hrs. Besides some light breezes from lingering sfc boundaries, winds will be light. Temperatures in the 60s most areas across the lowlands, perhaps remaining in the low 70s across the El Paso metro. A little piece/circulation from the aforementioned energy may come in clutch tomorrow. This looks to remain somewhat stagnant over the area during the afternoon hours, providing just a tad bit of upper level lift within the atmosphere. Coupled with mid 50s dewpoints, PWs in the ~1.1 to 1.2" range, and ~300-1000 J/kg of CAPE, scattered storms will be possible, even for the lowlands (focused north and east of ELP). Let's all clutch onto the HRRR as it is the most aggressive with this activity. Given the pattern, can see this scenario unfolding, especially since the HRRR also hinting as copious amounts of outflow interactions. But, can also see a scenario where lingering cloud cover limits activity in a few areas. Nevertheless, expect thunderstorms tomorrow capable of dangerous cloud to ground lightning, locally heavy rain, and breezy winds. Temperatures will be below average with values in the 80s across the lowlands and 60s to 70s for the higher terrain (>7500 ft). && .LONG TERM... As is typical during the summer, the subtropical high has its clutches on our weather pattern. Where the high goes, so goes the monsoonal tap circulating around it. To start the long term, Tuesday evening, the subtropical high will be strengthening near the Four Corners while scattered showers and thunderstorms will be ongoing. By Wednesday, the western ridge breaks down quickly while reforming toward the Ozark Plateau. In this process, some drier air will be pushed into much of the CWA, but not enough to remove thunderstorm chances. Instead, coverage will tick downward. This drier air will remain in place Thursday. Friday will be a transition to a more moisture-rich environment. The prolonged effect of deep southward flow and eastward shift of the subtropical ridge will allow moisture to spread back eastward. PWAT values will increase to well over an inch while surface dew points rise into the U50s and L60s. The result will be an increase in thunderstorm coverage that lasts through at least Sunday. GFS continues this moisture tap into Monday while the Euro begins a drying trend. There is not an obvious trigger to help enhance precipitation, but any slow-moving storms or if any trigger can present itself, flash flooding and heavy rain could certainly be an issue. Temperatures will continue to run at or below average for the period. By mid-week with the drier air, highs will be near normal, but with the increase in moisture by next weekend, highs will drop a few degrees. The latest NBM is warmer than the GFS and Euro, but if we get a good surge of moisture, clouds would likely keep us cooler than currently indicated--similar to what was seen last week. && .AVIATION...18Z TAF CYCLE SCT mtn TSRA this afternoon, with ISO TSRA across the lowlands. Best chance KTCS and KDMN, so included VCTS at these locations. Will monitor other TAF sites but guidance does not produce much activity. In the vicinity of TS, gusty winds possible, VRB20G30KTs, otherwise, east to northeast winds AOB 10KTs. VFR except for in TSRA. Chances for VCSH or VCTS into the evening and overnight at KTCS and KDMN, but not confidence enough to include at this time. && .FIRE WEATHER... Active monsoon pattern will remain through the next week with near to above normal moisture and below normal temperatures. On Tuesday, temperatures will be 10 degrees below normal with scattered thunderstorms most locations, but predominantly focused on the Gila Region and Sacramento mountains. Locally heavy rain and a few instances of flooding may be possible, particularly near burn scars and sensitive soils. Scattered thunderstorms are expected again Wednesday into Thursday, focusing again on area mountains with an isolated threat across the lowlands. Temperatures remain below average and winds light outside of thunderstorm outflow. Friday, and specifically into this weekend (perhaps beyond), becomes an active period of thunderstorm activity. Abundant moisture will be squeezed into our area as a trough approaches the west coast and the high pressure aloft remains to the east. Daily numerous thunderstorms are likely across area mountains and at least scattered across the lowlands. Given the pattern and the projected moisture quality, areas of heavy rain with the potential for flooding will be possible. Min RH through this week and weekend are expected to be in the 20s to 30s across the lowlands and 40s to 60s in area mountains with excellent overnight recoveries. Ventilation will be a mix of Poor to occasionally Good due to persistent thunderstorm development and light transport winds. && .PRELIMINARY POINT TEMPS/POPS... El Paso 71 88 71 91 / 20 30 30 20 Sierra Blanca 66 83 66 84 / 20 30 30 30 Las Cruces 67 87 67 91 / 30 30 20 10 Alamogordo 64 83 64 88 / 50 50 20 30 Cloudcroft 46 62 46 64 / 60 70 30 50 Truth or Consequences 64 83 66 89 / 60 50 20 20 Silver City 62 81 60 83 / 50 50 20 30 Deming 66 87 66 91 / 30 30 20 10 Lordsburg 67 87 67 91 / 40 30 20 20 West El Paso Metro 71 88 71 91 / 20 30 30 20 Dell City 64 85 66 88 / 20 50 40 30 Fort Hancock 67 89 69 92 / 20 30 30 30 Loma Linda 64 83 64 84 / 20 30 30 30 Fabens 70 89 70 92 / 20 20 30 20 Santa Teresa 68 87 69 89 / 20 20 20 10 White Sands HQ 69 84 69 88 / 30 40 30 20 Jornada Range 66 83 66 88 / 40 40 20 20 Hatch 67 84 67 89 / 40 40 20 20 Columbus 69 88 69 91 / 20 20 20 10 Orogrande 67 85 67 89 / 30 40 30 30 Mayhill 52 72 51 74 / 50 70 30 50 Mescalero 51 73 51 75 / 70 70 30 50 Timberon 51 72 51 73 / 40 70 30 50 Winston 58 79 56 81 / 70 60 20 30 Hillsboro 62 82 62 86 / 50 50 20 20 Spaceport 64 82 64 88 / 50 50 20 20 Lake Roberts 53 82 56 84 / 60 60 20 30 Hurley 62 85 62 88 / 40 40 20 20 Cliff 58 87 56 92 / 60 50 20 30 Mule Creek 56 83 61 86 / 50 50 20 30 Faywood 63 83 62 86 / 40 40 20 20 Animas 65 88 66 92 / 40 30 20 20 Hachita 66 87 67 91 / 30 20 20 20 Antelope Wells 65 87 66 90 / 30 30 30 30 Cloverdale 62 85 63 86 / 50 30 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 35-Delizio/34-Brown
Hazardous weather outlook, Jun 27, 11:19 AM MDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1119 AM MDT Mon Jun 27 2022 NMZ401>403-408-414>416-281730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 1119 AM MDT Mon Jun 27 2022 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon and into the overnight across area mountains. Locally heavy rain is likely with the most persistent bands of storms. Isolated instances of flooding will be possible, especially near burn scars and sensitive soils. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A typical monsoon pattern will remain through the end of this week, with scattered to numerous higher terrain thunderstorms. Locally heavy rain and isolated flooding are the main concerns. This weekend/early next week, richer monsoon moisture may push into the region leading enhanced rainfall and flooding potential. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather, flooding, or damage to the National Weather Service by calling 1.800.874.6755. You can also submit storm reports and photos via social media. NMZ404>407-409>413-417-TXZ418>424-281730- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1119 AM MDT Mon Jun 27 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Mainly isolated thunderstorms are expected across the lowlands today, focused on areas adjacent to mountainous terrain and west of the Continental Divide. Locally heavy rain and to a lesser extent gusty winds will be the hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A typical monsoon pattern will remain through the end of this week, with isolated to scattered lowland thunderstorms. Locally heavy rain, gusty winds, and a few instances of flooding are the main concerns. This weekend/early next week, richer monsoon moisture may push into the region resulting in enhanced rainfall and flooding potential. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather, flooding, or damage to the National Weather Service by calling 1.800.874.6755. You can also submit storm reports and photos via social media.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:51 PM MDT | Flash Flood Warning | EPZ | Sierra | 4 hr |
| Jun 27, 3:53 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jun 27, 4:03 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.